- advertisement -

allergic?

Discussion in 'Adults with Type 1' started by Mistync991, Sep 14, 2010.

  1. Mistync991

    Mistync991 Approved members

    Joined:
    Feb 10, 2008
    Messages:
    1,105
    could this be me allergic to whatever the stickem stuff is for the omnipod???

    my pods do great until about halfway through and then it starts to itch on and off driving me crazy, its all i can do not to pull it and wait for day 3 when it is normally time to change....when i pull the pod off it looks fine and isnt red or anything but still itches for a few hours

    i do use prep-wipes could it be from those....isnt there something called barrior wipes or i guess i could try using iv3000's under it or tacaderm (seems like the tacaderm might work better) :confused::rolleyes:
     
  2. TheFormerLantusFiend

    TheFormerLantusFiend Approved members

    Joined:
    Sep 10, 2006
    Messages:
    4,925
    Definitely site irritation. And it's worth trying what you suggested.

    What I would wonder, though, is if the irritation could be to the cannula, since you aren't seeing redness around the site.
     
  3. Mistync991

    Mistync991 Approved members

    Joined:
    Feb 10, 2008
    Messages:
    1,105
    no i think its the tape it dosent itch at the cannula but like crazy under the pod itself...especially in themiddle where i deffinatly cant get to lol

    another cwd'r sugested benadryl spray before i put the pod on ...did pod change yesterday around lunch ..so far so good we will see how tomorrow goes thats usually when it really gets itchy
     
  4. emm142

    emm142 Approved members

    Joined:
    Sep 7, 2008
    Messages:
    6,883
    It might be itching because of the heat and the fact that no air can get to it, rather than a reaction to the tape or prep-wipes. If that is the case, you probably wouldn't be able to solve it with barrier wipes or sprays, so I hope it's something different.

    My sites generally itch from about 1 day onwards, but it isn't unbearable so I generally just keep them on and try to ignore the itching. I get a mild allergic reaction from the tape (red raised rash when I take it off), but it goes down in a day or so. For me, it's just one of the trade-offs between pumping and MDI, but I can see it would be worse with the pod because it covers a larger area.

    How did it go after using the benadryl?
     
  5. WiscoJim

    WiscoJim Approved members

    Joined:
    Sep 23, 2010
    Messages:
    16
    I also get a little red/itchy from the stickyness. I use IV prep and that cuts down on it most of the time.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice